Minnesota, 2006

Hail in Minnesota, July 19, 2006

July 19, 2006 · NWS MPX · 14 events in 6 counties and zones

14 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 19, 2:59 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 19, 2:59 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT WED JUL 19 2006

.DISCUSSION...
THINGS HAVE PANNED OUT THIS AFTERNOON PRETTY MUCH AS THOUGHT YESTERDAY.
MORNING MCS AND ELEVATED CONVECTION WHICH SPAWNED SOME SCT BOUTS
OF SEVERE WEATHER HAS PRETTY MUCH PUT THE KABOSH ON ANY NEW DEVELOPMENT
OVER MUCH OF OUR CWA THIS EVENING. THE ONLY AREA STILL OF CONCERN
IS NEAR THE IOWA BORDER (WHERE DECENT CAP STILL IN PLACE) WHERE WARM
FRONTAL BNDRY ASSOCIATED WITH DEVELOPING SURFACE WAVE OVR NW IOWA
WILL BE LINE OF POSSIBLE EXPLOSIVE THUNDERSTORM GENESIS LATE THIS
AFTERNOON AND EARLY THIS EVENING. BUT EXPECT SPC HAS CONTINUED
THE TREND OF SAGGING AREA OF MDT SVR THREAT SINCE EARLY THIS
MORNING FARTHER SOUTH. THEIR THINKING PLACES BEST THREAT JUST
SOUTH OF OUR SOUTHERN TIER COUNTIES AND THEN SE INTO IL. BEST BULK
SHEAR...LAPSE RATES...VGPS...JOULES...AND 250MB DIVERGENCE
COUPLETS DEFINITELY OVER THIS REGION. HOWEVER...ENOUGH PARAMETERS
STILL IN PLACE COUPLED WITH BEST HEATING...FOR POSSILBE ISOLATED
SEVERE OVER OUR FAR SOUTH CENTRAL COUNTIES THIS EVENING. REMAINDER
OF CHANCE OF SLIGHT TO CHANCE POPS ASSOCIATED WITH COOL FRONT
EXPECTED TO SWEEP THROUGH MUCH OF THE FA BY LATE TONIGHT. USED
GSF40 FOR TIMING OF SHORT TERM THINKING...WITH NEXT CHANCE OF
PRECIP EXPECTED LATE THU NIGHT INTO FRI AFTERNOON OVER WESTERN TWO
THIRDS OF CWA...IN RESPONSE TO BEST THETA E ADVECTION/310K COND
PRESSURE DEFICITS. MOISTURE WILL BE THE WILD CARD WITH SPECIFIC
HUMIDITY LEVELS ONE HALF TO ONE THIRD CURRENT VALUES. UPPER LEVEL
SUPPORT FOR SYSTEM WILL ALSO BE SOMEWHAT MUTED. NEXT SLT CHANCE
POPS EXPECTED SATURAY AFTN WITH EVEN WEAKER SHORT WAVE. OTHER
THEN THAT EXPECT A NORMAL TEMPERATURE REGIME INTO THIS WEEKEND.

&&

LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY
LONG WAVE HEIGHT PATTERN TO TURN MORE MERIDIONAL BY START OF LONG
RANGE FCST PD...THEN BY MIDWEEK THE WRN CONUS RIDGE IS PROGGED TO
OSCILLATE BACK EWRD INTO THE MISS VALLEY. NEAR SEASONAL TEMPS TO END
THE WEEKEND WITH A CANADIAN HIGH SLIDING SE OVER THE UPPER LAKES.
FINAL AND STRONGEST RIPPLE IN NW FLOW TO BRING A SFC FRONT THRU AREA
ON MON. SO SLIGHT CHANCES OF PRECIP ON SUN NIGHT AND MON STILL LOOK
GOOD FOR ERN AREAS. AS THE RIDGE BUILDS BACK DURING THE END OF THE
WEEK THE WAA RETURN ATTM LOOKS SIGNIFICANT ENOUGH FOR POPS ON WEDS.
1000-500MB THICKNESSES BACK NEAR TO 580 DAM PROGGED BY THE 12Z GFS
FOR WEDS SO FCST HIGHS BACK AT 90F.

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

AZ/MF
Hazardous weather outlook, Jul 19, 6:52 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 PM CDT WED JUL 19 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
210100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
752 PM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED
THUNDERSTORMS REMAIN POSSIBLE ACROSS MAINLY SOUTH CENTRAL
MINNESOTA LATE THIS EVENING AND OVERNIGHT...BUT THEY ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

KAT

In the hours before

Special weather statement, Jul 19, 8:25 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT WED JUL 19 2006

MNZ083-200300-
BLUE EARTH-
925 PM CDT WED JUL 19 2006

...SIGNIFCANT WEATHER ALERT FOR BLUE EARTH COUNTIES UNTIL 1000 PM
CDT...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE CRYSTAL...OR 13 MILES SOUTHWEST OF
MANKATO...AND MOVING EAST AT 25 MPH.

ONE HALF INCH HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL BLUE EARTH COUNTY...INCLUDING THE CITY OF LAKE
CRYSTAL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

KAT

The radar

The Minneapolis radar (KMPX), 128 km away, was scanning. The volume nearest the first event began at 02:24 UTC.

Open the radar archive at this moment

Event by event

14 hail. Local standard time, as filed.

Hail, Watonwan

When
July 19, 8:26 PM CST to 8:27 PM CST
Where
Watonwan County, St James
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.983, -94.633

Hail, Watonwan

When
July 19, 8:37 PM CST to 8:40 PM CST
Where
Watonwan County, St James
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.983, -94.633

Hail occurred on the west side of town along St. James Lake. As reported by St. James Plain Dealer newspaper.

Hail, Blue Earth

When
July 19, 8:50 PM CST to 8:51 PM CST
Where
Blue Earth County, Good Thunder
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.000, -94.067

Hail, Blue Earth

When
July 19, 8:57 PM CST to 8:58 PM CST
Where
Blue Earth County, Good Thunder
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.000, -94.067

Hail, Martin

When
July 19, 9:04 PM CST to 9:05 PM CST
Where
Martin County, Truman
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
43.833, -94.433

Hail, Watonwan

When
July 19, 9:10 PM CST to 9:11 PM CST
Where
Watonwan County, St James
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
43.983, -94.633

Hail, Steele

When
July 19, 9:15 PM CST to 9:16 PM CST
Where
Steele County, Meriden
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.083, -93.383

Hail, Steele

When
July 19, 9:20 PM CST to 9:21 PM CST
Where
Steele County, Owatonna
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.083, -93.217

Hail reported on the west side of Owatonna.

Hail, Martin

When
July 19, 9:41 PM CST to 9:42 PM CST
Where
Martin County, Welcome
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
43.667, -94.633

Hail, Waseca

When
July 19, 9:55 PM CST to 9:56 PM CST
Where
Waseca County, Janesville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.117, -93.717

Hail, Steele

When
July 19, 10:00 PM CST to 10:01 PM CST
Where
Steele County, Deerfield
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
44.167, -93.367

Hail, Waseca

When
July 19, 10:10 PM CST to 10:11 PM CST
Where
Waseca County, Waseca
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.083, -93.500

Hail occurred at the County Fairgrounds in the northeastern portion of the city. Ponding of water was also reported near Clear Lake Park.

Hail, Goodhue

When
July 19, 10:15 PM CST to 10:16 PM CST
Where
Goodhue County, Zumbrota
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.300, -92.667

Hail, Steele

When
July 19, 10:21 PM CST to 10:22 PM CST
Where
Steele County, Owatonna
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.083, -93.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520248, 5520249, 5520250, 5520251, 5520252, 5520253, 5520261, 5520254, 5520255, 5520256, 5520257, 5520258, 5520259, 5520260.